ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Semiflexible random A – B block copolymers under tension

Debnath, Pallavi and Cherayil, Binny J (2002) Semiflexible random A – B block copolymers under tension. In: Journal of Chemical Physics, 118 (4). pp. 1970-1978.


Download (201kB)


In this paper we explore the conformational properties of random A–B block copolymers with semiflexible segments in a constant force field as a model of the behavior of biopolymers under tension. The degree of semiflexibility of individual blocks, which is characterized by a persistence length l, may range from values that correspond to complete flexibility of the block to values that correspond to nearly complete rigidity. The distribution of blocks is described by a two-state Markov process that generates the statistics governing the process of living polymerization in the steady state. Force-extension curves for this model of the polymer are calculated as an average over the chains conformations (which are described by a finitely extensible Gaussian model), as well as over both quenched and annealed distributions of the sequence of A and B blocks along the chain backbone. The results are sensitive to the nature of the sequence distribution: in the annealed case, the force-extension curves are sigmoidal for essentially all values of the parameters that characterize the conformational properties of the A and B blocks and their statistical correlations, while in the quenched case, the curves exhibit plateau regions that are reminiscent of various kinds of transitions in proteins and DNA.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to American Institute of Physics.
Department/Centre: Division of Chemical Sciences > Inorganic & Physical Chemistry
Depositing User: L.Kaini Mahemei
Date Deposited: 01 Jun 2006
Last Modified: 19 Sep 2010 04:12
URI: http://eprints.iisc.ac.in/id/eprint/199

Actions (login required)

View Item View Item